MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TPUC3; TOTAL PROTEIN

ROCHE DIAGNOSTICS TPUC3; TOTAL PROTEIN
Catalog Number 05171954190
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the c 701 analyzer is (b)(6).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received a questionable result for one patient's urine sample tested with tpuc3 (total protein) on a cobas 8000 cobas c 701 module.The total protein result was deemed implausible based on the patient's history, condition, and measured microalbumin value.After further measurements, discrepancies in results also occurred for the albt2 tina-quant albumin gen.2 (microalbumin) assay.The customer noted that the sample appeared cloudy even after centrifugation.This medwatch will apply to the total protein assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the microalbumin assay.The urine sample initially resulted in the following values: total protein= 1620 mg/l.Microalbumin = 3720 mg/l.The system photometer checks showed a high absorbance since (b)(6) 2023.An in-house technician at the customer site changed the heat cut filter on the analyzer.The photometer check was ok after changing the heat cut filter.Further repeats of the sample occurred on (b)(6) 2023 after the heat cut filter was changed.The customer noted the sample had been stored at 4 degrees celcius after initial testing.The sample was manually diluted 1:2 and repeated on (b)(6) 2023, resulting in the following values: total protein= 88.5 mg/l raw value and 177 mg/l when accounting for the dilution factor.Microalbumin = 651.8 mg/l raw value and 1303.6 mg/l when accounting for the dilution factor.The sample was repeated using a 1:50 automatic dilution on (b)(6) 2023, resulting in the following values: total protein= 159.0 mg/l.Microalbumin = 1354.1 mg/l.
 
Additional Manufacturer Narrative
On (b)(6) 2023, the patient had a urine total protein result of 976 mg/l and a urine albumin result of 821 mg/l.
 
Additional Manufacturer Narrative
The initial microalbumin value of 3720 mg/l was measured using decreased sample volume.The investigation could not identify a product problem.The cause of the event could not be determined.According to the provided patient medications, an interference is not expected.The issue is related to the patient sample.The sample was very turbid, even after centrifugation.Re-measurement of the sample was not possible as the customer did not store it at the required temperature.

Brand Name
TPUC3
Common Device Name
TOTAL PROTEIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key17977588
Report Number1823260-2023-03382
Device Sequence Number16770610
Product Code JGQ
UDI-Device Identifier04015630925179
UDI-Public04015630925179
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K071239
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue Number05171954190
Device Lot Number73046101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer10/26/2023
11/10/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/17/2023
11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALLOPURINOL; AMLODIPIN; JARDIANCE; L-THYROXIN; RAMIPRIL; TORASEMID
Patient SexUnknown